A Grobman–Hartman theorem for nonuniformly hyperbolic dynamics. (English) Zbl 1099.37022

Summary: We establish a version of the Grobman-Hartman theorem in Banach spaces for nonuniformly hyperbolic dynamics. We also consider the case of sequences of maps, which corresponds to a nonautonomous dynamics with discrete time. More precisely, we consider sequences of Lipschitz maps \(A_{m}+f_{m}\) such that the linear parts \(A_{m}\) admit a nonuniform exponential dichotomy, and we establish the existence of a unique sequence of topological conjugacies between the maps \(A_{m}+f_{m}\) and \(A_{m}\). Furthermore, we show that the conjugacies are Hölder continuous, with Hölder exponent determined by the ratios of Lyapunov exponents with the same sign. To the best of our knowledge this statement appeared nowhere before in the published literature, even in the particular case of uniform exponential dichotomies, although some experts claim that it is well known in this case. We are also interested in the dependence of the conjugacies on the perturbations \(f_{m}\): we show that it is Hölder continuous, with the same Hölder exponent as the one for the conjugacies. We emphasize that the additional work required to consider the case of nonuniform exponential dichotomies is substantial. In particular, we need to consider several additional Lyapunov norms.


37D25 Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
37B55 Topological dynamics of nonautonomous systems
37C15 Topological and differentiable equivalence, conjugacy, moduli, classification of dynamical systems
34D09 Dichotomy, trichotomy of solutions to ordinary differential equations
34D08 Characteristic and Lyapunov exponents of ordinary differential equations
Full Text: DOI


[1] Barreira, L.; Valls, C., Stable manifolds for nonautonomous equations without exponential dichotomy, J. Differential Equations, 221, 58-90 (2006) · Zbl 1098.34036
[3] Belickiĭ, G., Functional equations, and conjugacy of local diffeomorphisms of finite smoothness class, Funct. Anal. Appl., 7, 268-277 (1973)
[4] Belickiĭ, G., Equivalence and normal forms of germs of smooth mappings, Russian Math. Surveys, 33, 107-177 (1978) · Zbl 0398.58009
[5] Grobman, D., Homeomorphism of systems of differential equations, Dokl. Akad. Nauk SSSR, 128, 880-881 (1959) · Zbl 0100.29804
[6] Grobman, D., Topological classification of neighborhoods of a singularity in \(n\)-space, Mat. Sb. (N.S.), 56, 98, 77-94 (1962) · Zbl 0142.34402
[7] Guysinsky, M.; Hasselblatt, B.; Rayskin, V., Differentiability of the Hartman-Grobman linearization, Discrete Contin. Dyn. Syst., 9, 979-984 (2003) · Zbl 1024.37022
[8] Hartman, P., A lemma in the theory of structural stability of differential equations, Proc. Amer. Math. Soc., 11, 610-620 (1960) · Zbl 0132.31904
[9] Hartman, P., On the local linearization of differential equations, Proc. Amer. Math. Soc., 14, 568-573 (1963) · Zbl 0115.29801
[10] McSwiggen, P., A geometric characterization of smooth linearizability, Michigan Math. J., 43, 321-335 (1996) · Zbl 0868.34034
[11] Moser, J., On a theorem of Anosov, J. Differential Equations, 5, 411-440 (1969) · Zbl 0169.42303
[12] Palis, J., On the local structure of hyperbolic points in Banach spaces, An. Acad. Brasil. Ciênc., 40, 263-266 (1968) · Zbl 0184.17803
[13] Palmer, K., A generalization of Hartman’s linearization theorem, J. Math. Anal. Appl., 41, 753-758 (1973) · Zbl 0272.34056
[14] Pugh, C., On a theorem of P. Hartman, Amer. J. Math., 91, 363-367 (1969) · Zbl 0197.20701
[15] Sell, G., Smooth linearization near a fixed point, Amer. J. Math., 107, 1035-1091 (1985) · Zbl 0574.34025
[16] Sternberg, S., Local contractions and a theorem of Poincaré, Amer. J. Math., 79, 809-824 (1957) · Zbl 0080.29902
[17] Sternberg, S., On the structure of local homeomorphisms of Euclidean \(n\)-space. II, Amer. J. Math., 80, 623-631 (1958) · Zbl 0083.31406
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.